Does anyone have experience with IUDs, specifically, Mirena?

Dorothy - posted on 02/16/2010 ( 14 moms have responded )

3

22

0

I have had my IUD in for a year now. I expected things to be different for a while, but up until a few weeks ago, I had much more discharge than usual and I'd spot dark blood very often. Then, all of a sudden I started waking up in the morning drenched in sweat. This went on for a bout a week until my period started last week. I've never done that before in my life! And I bled more during this cycle than I ever have before! It's just very interesting to me. Is this all normal or is there something wrong with the IUD? Also, for this entire year, I have lost and kept off a lot of weight despite eating anything I want. Has anyone else experienced that on the IUD?

This conversation has been closed to further comments

14 Comments

View replies by

Keisha - posted on 01/13/2011

264

3

32

I had the Mirena initially and had it removed after about 6 months because i was having some weird side effects as well. I had hair loss, weight gain, weird up and down emotional moments and although they say that this is not caused by the Mirena, me and thousands of other women beg to differ! Anyway, I ended up getting the Paraguard and that worked so much better. I had a regular period (but i never lost mine with the Mirena anyway) but no side effects. Go talk to your doc. If you keep having these problems, you may want to remove it.

Heather - posted on 01/12/2011

3

32

0

I've had mine since August 2010 and now it's January 2011 and for the last month or so I have been having horrible night sweats. Waking up drenched. I went to my doctor and she did a total blood work up. Come to find out my hormones levels have sky rocked and my thyroid isn't working properly . . . meaning I have gained 10 pounds in 2 weeks. Not good. Everything was fine before this for me on the "outside". Thinking about removing it because I don't want to have to take a hormone decrease pill and she is thinking that the IUD is causing the thyroid issues too. Not happy about it. By the way, I am 30 with 1 kid.

Danna - posted on 02/16/2010

15

15

0

Yes I had one for about 9months. I had some the bleeding you have some periods were heavier than others. I was also very moody. My husband could feel the strings and then one day he could actually feel the IUD itself. So i finally got it removed. I would def make an appt with your Dr. and get it removed. Good luck girl!!

Brenda - posted on 02/16/2010

10

30

0

I have had mine for over three years now, I love it cause it has been 100% effective, but I have experienced heavier periods about every three periods....it is weird, for one or two months it'll be like I barely have my period, but then the third or fourth month it is like a dam broke loose! Bothers me in that sense, cause friends who have it do not have those symptoms and barley ever even spot during their periods, but other than that and heavy discharge st times, it has been great. I don't have to remember to take a pill everyday or get a shot. But you should definitley tell your doc your symptoms and keep her informed about all the symptoms/side effects you have.....just in case!

Rebekah - posted on 02/16/2010

1

15

0

I had a couple spouts of the same thing you described, my doc said that my IUD (Mirena) was kind of "working too well"..... He explained my uterine lining was too thin but that it should thicken up. He said wait another period and if it wasn't better he could give me something to help. It did get better. I have had my IUD for 3+ years and this happened last year. I lost about 15 lbs without changing anything.

Jennifer - posted on 02/16/2010

1

8

0

i am on my 2nd iud. my son just turned 2. i had mine put in at my 6week checkup and didnt start having issues for almost a year till i met someone started dating and actively having sex again. they kept telling me the weightloss was normal it was in the same place. aside from craving and eating a ton and loosing weight i also was having symptoms of being pregnant. finally after all these issues and also never having a period i had it removed and tried birthcontrol only to find out i can no longer take pills. refusing anything else i have sense had the iud put back in and im doing great. its like its not even there. maybe you just need a new one.

Victoria - posted on 02/16/2010

77

18

10

i've had my in for over a year too, i have the night sweats, not loosing weight tho. i was having a lot of problem with the bleeding and spoting and all that, i talked to my dr. and she prescribed a does of estrogen, 10 day cycle. and ever since then i have been back to normal, well except the night sweats and the periods are shorter and lighter. but the estrogen helped. my friend was going thru the same prob and i told her what they did for me and she went it and 10 days later she is better too.

hope that helps ya

Crystal - posted on 02/16/2010

11

15

1

I have had mine 8 months now. I have recently been having the sweats ,and even some cramping. I was recently diagnosed with a bacterial infection though. Other than that, I have had no complications despite having a tilited uterus(they said it's more likely to fall out or come out of place). I however, have not had the pleasure of losing the weight. i definately recommend talking to your doctor, just to be on the safe side.

Mindy - posted on 02/16/2010

5

13

0

Hi, I got the Mirena in jan 07 after my 6 wk check up and had it removed in Jan of 10. I never had any issues or comlications with it and as a matter of fact I loved it! I got it out on the 7th of jan before my husband returned from a deployment on the 20th of Jan and I am currently pregnant. So it doesnt effect the chances of having more children! Even after 3 yrs! I would reccomend it to anyone who is looking for birth control. Good Luck:)

Kristie - posted on 02/16/2010

2

14

0

Ive had mine for 2years! And its awesome!! The first month was a little rough-- with the cramps--- but been blissful since!! No period in 2yrs!! Fantastic!

Michelle - posted on 02/16/2010

1

6

0

I had an IUD in for almost five years I never had any thing go wrong it was like it was not their. Everyone is different you could be the one that does not have a period or the one that has one every month. Have you talked to your doctor? Your body may not be taking the hormons right. Maybe they could give you something to balance they out.

Libby - posted on 02/16/2010

1

29

0

I have one in and have experienced some of the bleeding you have. Some months are heavier than others where as before i had this placed about 9 months ago I hardly even had a period. No sweats, no losing weight-unfortunetly! Hope it gets better for you!

Brandie - posted on 02/16/2010

1

21

0

Lucky you with the weight. I had the same spotting and heavy discharge, my doctor eventuall came to the conclusion that my IUD was defective and I had it removed. You should definitley schedule an appt with your Doctor. Good Luck

Krysteena - posted on 02/16/2010

19

50

3

yes i do it is wonderful i have had it for 13mon. now no more baby scares yet

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms